MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120308
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization for a gastrointestinal bleed, the 3mm x 8cm galaxy g3 coil (gly120308 / 30624687) was used, but it was unable to be detached.The complaint coil was replaced with another coil and the procedure was completed.It was reported that a concomitant 1.9 fr carry león microcatheter (utm) was used; it was reported that five (5) cerenovus coils were used in addition to the complaint coil and they were detached without any issue.The complaint indicated that it was not clear if continuous flush was maintained.Information related to the target lesion is unknown.There was no report of any patient adverse event or complication.The complaint coil is not available to be returned.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Conclusion: the healthcare professional reported that during a coil embolization for a gastrointestinal bleed, the 3mm x 8cm galaxy g3 coil (gly120308 / 30624687) was used, but it was unable to be detached.The complaint coil was replaced with another coil and the procedure was completed.It was reported that a concomitant 1.9 fr carry león microcatheter (utm) was used; it was reported that five (5) cerenovus coils were used in addition to the complaint coil and they were detached without any issue.The complaint indicated that it was not clear if continuous flush was maintained.Information related to the target lesion is unknown.There was no report of any patient adverse event or complication.The complaint coil is not available to be returned.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30624687) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the information provided in the complaint and without the product available for analysis, the reported issue by the customer cannot be confirmed.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 17-feb-2022.[additional information]: on 17-feb-2022, additional information was received.The information indicated that the 3mm x 8cm galaxy g3 coil was successfully removed from the patient.It was not stretched when it was removed; it was still attached to the delivery system when it was removed from the patient.The information indicated that a pre-deployment electrical check was performed.The fault light was not seen during the case.Upon pressing the power button, all lights illuminated including the green system ready light.The audible signal beep was heard when during the detachment cycle and the detachment light illuminated.All connections fit without application of force.The reported issue that the coil failed to detach did not result in any clinically significant procedure delay.E.1: initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13518574
Report Number3008114965-2022-00051
Device Sequence Number4384746
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberGLY120308
Device Catalogue NumberGLY120308
Device Lot Number30624687
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2022
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.9 FR CARRY LEÓN MICROCATHETER (UTM)
Patient SexUnknown